Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 72, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2020, 11:17 AM CDT for Caldwell County, Gonzales County, Guadalupe County, Texas. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2020, 11:17 AM CDT (16:17 UTC)
- Expired
- Apr 25, 2020, 11:55 AM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Caldwell County, TX, Gonzales County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 36 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 11:20 AM CDT | HAIL 1 | 2 Wsw Kingsbury, TX | PICTURE OF QUARTER SIZED NEAR FM 20 AND SH 130 POSTED ON SOCIAL MEDIA. |
| Apr 25, 11:30 AM CDT | HAIL 0.88 | 2 N Seguin, TX | REPORT VIA SOCIAL MEDIA. |
| Apr 25, 11:32 AM CDT | HAIL 1.25 | 3 Ne Seguin, TX | PICTURES OF HALF DOLLAR HAIL IN SEGUIN AND KINGSBURY POSTED ON SOCIAL MEDIA. TIMES ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.5
The text
As transmitted.
061
WUUS54 KEWX 251617
SVREWX
TXC055-177-187-251715-
/O.NEW.KEWX.SV.W.0072.200425T1617Z-200425T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1117 AM CDT Sat Apr 25 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southern Caldwell County in south central Texas...
Northeastern Guadalupe County in south central Texas...
Northeastern Gonzales County in south central Texas...
* Until 1215 PM CDT.
* At 1117 AM CDT, a severe thunderstorm was located near Geronimo,
or near Seguin, moving east at 45 mph. three quarter inch hail was
already observed in this storm 3 miles southeast of New Braunfels.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Seguin, Luling, Waelder, Kingsbury, Staples, Fentress, Palmeto
State Park, Geronimo, Brownsboro, Delhi, Joliet, Tilmon, Stairtown,
McNeil, Thompsonville and Ottine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2956 9798 2974 9801 2985 9739 2977 9729
2960 9727
TIME...MOT...LOC 1617Z 261DEG 40KT 2966 9790
HAIL...1.00IN
WIND...<50MPH
$$
KCW2 follow-up statements
748
WWUS54 KEWX 251632
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1132 AM CDT Sat Apr 25 2020
TXC055-177-187-251715-
/O.CON.KEWX.SV.W.0072.000000T0000Z-200425T1715Z/
Caldwell TX-Guadalupe TX-Gonzales TX-
1132 AM CDT Sat Apr 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHEASTERN CALDWELL...EAST CENTRAL GUADALUPE AND NORTHEASTERN
GONZALES COUNTIES...
At 1131 AM CDT, a severe thunderstorm was located near Luling, moving
east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Seguin, Luling, Waelder, Kingsbury, Palmeto State Park, Geronimo,
Brownsboro, Delhi, Tilmon, Stairtown, McNeil, Thompsonville and
Ottine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2956 9798 2965 9795 2971 9782 2985 9739
2977 9729 2960 9727
TIME...MOT...LOC 1631Z 261DEG 40KT 2969 9771
HAIL...1.00IN
WIND...<50MPH
$$
KCW921
WWUS54 KEWX 251655
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1155 AM CDT Sat Apr 25 2020
TXC055-177-187-251704-
/O.CAN.KEWX.SV.W.0072.000000T0000Z-200425T1715Z/
Caldwell TX-Guadalupe TX-Gonzales TX-
1155 AM CDT Sat Apr 25 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALDWELL...EAST
CENTRAL GUADALUPE AND NORTHEASTERN GONZALES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled. However small hail is still possible with this
thunderstorm.
LAT...LON 2956 9798 2965 9795 2971 9782 2985 9739
2977 9729 2960 9727
TIME...MOT...LOC 1654Z 261DEG 40KT 2973 9741
$$
KCWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:41 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 25, 6:41 AM CDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 641 AM CDT Sat Apr 25 2020 .UPDATE... Please see the 12Z aviation forecast discussion below. && .AVIATION... VFR conditions are expected at area TAF sites through the current forecast period. Light northerly winds will continue for the next 1-2 hours at area TAF sites. With daytime heating and mixing, northerly winds will become gusty along the I-35 corridor. These gusty conditions will continue until 22-23Z. Winds will then decrease and remain northerly along I-35, with winds trending more east to southeast at DRT. && .PREV DISCUSSION... /ISSUED 301 AM CDT Sat Apr 25 2020/ SHORT TERM (Today through Sunday)... Surface high pressure will build across south central Texas today. This will keep the forecast dry along with temperatures very close to climatological normals for late April. We will see some gusty north winds from mid-morning through late afternoon, with winds decreasing by early evening. Clear skies, light winds and dry air will result in overnight lows in the 50s to near 60 for most areas. Surface high pressure begins to slide east of the region on Sunday, allowing low-level winds to become east to southeast. Temperatures will warm a few degrees, with highs in the 80s to near 90. LONG TERM (Sunday Night through Friday)... A mostly dry NW flow pattern aloft is expected through Thursday before an upper ridge shifts east over TX Friday. Persistent southeasterly winds Sunday night should lead to some low stratus forming Monday morning, but models have trended slightly drier to suggest more sunshine and perhaps a hastening of the warming trend. More low clouds are expected to develop Tuesday morning, and warmer min temps will translate to a warmer afternoon high temp. Shortwave activity in the NW Flow aloft will pass to the north Tuesday with a few storms expected over North Central TX Tuesday night. By Wednesday morning, the northerly flow aloft is sharpened by a low dropping south over the Central Plains, and a cold front is formed and pushed into Central Texas by 12Z. This will bring some isolated to scattered showers and storms into the I-35 corridor late Tuesday night into Wednesday. Aided by the deep northerly flow aloft, the front is expected to push out the low level moisture and leave only a tiny slip in the overall warming trend. Upper ridging begins to shift east into TX Thursday and much above normal highs are expected again by Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 79 57 84 60 87 / 0 0 0 0 0 Austin Bergstrom Intl Airport 80 55 84 58 87 / - 0 0 0 0 New Braunfels Muni Airport 81 55 85 59 87 / - 0 0 0 0 Burnet Muni Airport 77 54 82 59 85 / 0 0 0 0 0 Del Rio Intl Airport 88 60 89 65 91 / 0 0 0 0 0 Georgetown Muni Airport 77 54 83 59 87 / 0 0 0 0 0 Hondo Muni Airport 86 55 88 60 90 / 0 0 0 0 0 San Marcos Muni Airport 80 55 85 58 87 / - 0 0 0 0 La Grange - Fayette Regional 81 54 86 58 87 / 10 0 0 0 0 San Antonio Intl Airport 84 57 86 61 88 / 0 0 0 0 0 Stinson Muni Airport 85 58 86 60 89 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...Oaks
Hazardous weather outlook, Apr 25, 3:30 AM CDT, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 330 AM CDT Sat Apr 25 2020 TXZ171>173-183>194-202>209-217>225-228-260830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 330 AM CDT Sat Apr 25 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated fire weather conditions are possible across Val Verde County Sunday afternoon due to low humidities and breezy winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 25, 11:13 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1113 AM CDT Sat Apr 25 2020
TXZ191-193-205>208-221-223-251700-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Bastrop TX-Gonzales TX-
Hays TX-Wilson TX-
1113 AM CDT Sat Apr 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL...SOUTHERN HAYS...
GUADALUPE...SOUTHWESTERN BASTROP...NORTHWESTERN GONZALES...WILSON...
CENTRAL BEXAR AND COMAL COUNTIES UNTIL NOON CDT...
At 1112 AM CDT, trained weather spotters reported strong
thunderstorms along a line extending from near San Marcos to near
Stinson Municipal Airport. Movement was east at 45 mph.
Penny size hail will be possible with these storms.
Locations impacted include...
San Antonio, New Braunfels, San Marcos, Schertz, Kyle, Seguin,
Cibolo, Universal City, Live Oak, Lockhart, Selma, Floresville,
Luling, Wimberley, Stockdale, Kosciusko, Randolph AFB, Canyon Lake
Dam, Stinson Municipal Airport and Canyon Lake.
LAT...LON 2996 9727 2913 9785 2907 9794 2921 9859
3006 9821
TIME...MOT...LOC 1612Z 277DEG 40KT 2993 9799 2928 9844
KCWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:13 AM CDT | Special Weather Statement | EWX | Caldwell, Comal, Guadalupe, Wilson | 47 min |
| Apr 25, 11:24 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Gonzales, Guadalupe, Wilson | 51 min |
| Apr 25, 11:46 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes, Wilson | 44 min |
| Apr 25, 11:58 AM CDT | Special Weather Statement | EWX | Fayette | 32 min |
| Apr 25, 12:04 PM CDT | Special Weather Statement | EWX | Caldwell, Fayette, Gonzales, Lavaca | 56 min |
| Apr 25, 12:29 PM CDT | Special Weather Statement | EWX | DeWitt | 46 min |
| Apr 25, 12:35 PM CDT | Special Weather Statement | EWX | Bastrop | 40 min |
| Apr 25, 12:53 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Karnes | 52 min |
| Apr 25, 12:57 PM CDT | Special Weather Statement | EWX | Fayette | 33 min |
| Apr 25, 1:11 PM CDT | Special Weather Statement | EWX | Fayette | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.